Missouri, 2002Damaging Wind in Missouri, April 19, 2002
April 19, 2002 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 19, 2:15 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 19, 2:15 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CST FRI APR 19 2002
MAIN FORECAST CHALLENGE DEALS WITH TIMING OF CONVECTION THE NEXT
COUPLE OF DAYS. CONVECTIVE CLUSTERS WILL PUSH MAIN FRONT FARTHER
SOUTH COMPLICATING LOCATION OF BOUNDARY AND LOWERING CONFIDENCE IN
THE SHORT TERM. MODELS ARE GENERALLY SIMILAR SO WENT WITH A
COMPROMISE OF THE ETA AND AVN MODELS.
REGIONAL RADAR MOSAIC SHOWING COMPLEX OF TSRA MOVING NE OVR OK.
MODELS SHOW SFC WAVE MOVING ALONG SFC FNT FROM SERN KS INTO LWR OH
VALLEY BY MORNING. COMBINATION OF DECENT 500-700MB UVVS AND DEEP
LAYER MOISTURE WARRANT KEEPING LIKELY POPS IN FORECAST TONIGHT.
WILL ALSO MENTION LCLLY HVY RAINFALL IN SRN ZONES AS ADDITIONAL
RAINFALL TONIGHT WILL FALL ON TOP OF AREA OF ONGOING CONVECTION.
SFC FNT WILL BE PUSHED S ALONG MO/AR BORDER BY MIDDAY SAT AS LOW
PUSHES E OF AREA. NOT MUCH FORCING AVAILABLE TO GENERATE PCPN
DURING THE DAY SO WILL LOWER THREAT TO CHC POPS. WILL GO CLOUDY
WITH CONTINUED INFLUX OF SUBTROBICAL MOISTURE.
CHC OF PCPN ON SAT NITE LOOKS REAL GOOD AS IMPRESSIVE LOW LEVEL WAA
PATTERN SETS UP OVER CWFA. GOOD MOISTURE INFLUX IN ADDITION TO SOME
UPR LEVEL DIVERGENCE WARRANT KEEPING LIKELY POPS. GIVEN INSTABILITY
AND SHEAR PARAMETERS...SOME POTENTIAL FOR ELEVATED SVR STORMS
TOMORROW NIGHT IN ADDITION TO HEAVY RAINFALL. WILL HOLD ON TO HIGH
CHC/LIKELY POPS ON SUNDAY AS SFC LOW MOVES OVER SRN MO AS UPR TROF
APPROACHES AREA.
TEMP GUIDANCE IS IN GOOD AGREEMENT AND WILL GENERALLY FOLLOW.
.STL...NONE
BRITT
In the hours before
Special weather statement, Apr 19, 1:34 PM CST, 5 hours 27 minutes before
ILZ064-065-069-070-MOZ072-073-191945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 PM CDT FRI APR 19 2002
...SEVERE THUNDERSTORM WATCH NUMBER 124 IS NO LONGER IN EFFECT...
THE THREAT OF SEVERE WEATHER CONTINUES TO SHIFT INTO SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS. THIS SOUTHWARD SHIFT HAS
ENDED THE SEVERE WEATHER THREAT IN PARTS OF SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS.
SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES....
IN MISSOURI...CRAWFORD AND WASHINGTON...INCLUDING THE CITY
OF STEELEVILLE.
IN ILLINOIS...BOND...FAYETTE...CLINTON AND MARION...INCLUDING THE
CITY OF SALEM.
TRUETT
Local storm report, Apr 19, 2:05 PM CST, 4 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM HINTON MO 0.75 INCH HAIL
04/19/02 BOONE
0840 AM 5S CENTRALIA MO 0.88 INCH HAIL
04/19/02 BOONE
0858 AM 2W KINGDOM CITY MO 0.75 INCH HAIL
04/19/02 CALLAWAY REPORTED BY CALLAWAY
COUNTY SHERIFFS
DEPARTMENT.
1240 PM OATES MO 0.88 INCH HAIL
04/19/02 REYNOLDS REPORTED BY VOLUNTEER
FIREMAN.
1254 PM LESTERVILLE MO 0.88 INCH HAIL
04/19/02 REYNOLDS HAIL COVERED THE GROUND.
120 PM GLOVER MO WIND DAMAGE
04/19/02 IRON TREES BLOWN DOWN BY HIGH
WINDS...BLOCKING ROADS IN
TOWN.
0150 PM 6NW BUCKHORN MO 1.50 INCH HAIL
04/19/02 MADISON REPORTED BY MADISON
COUNTY SHERIFFS
DEPARTMENT.
0200 PM 3W BUCKHORN MO 1.25 INCH HAIL
04/19/02 MADISON REPORTED BY MADISON
COUNTY SHERIFFS
DEPARTMENT.Special weather statement, Apr 19, 5:19 PM CST, 1 hour 42 minutes before
ILZ074-079-MOZ074-075-084-085-099-192355-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT FRI APR 19 2002
...SEVERE THUNDERSTORM WATCH NUMBER 126 IS NO LONGER IN EFFECT...
THE WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES....
IN MISSOURI...
REYNOLDS IRON MADISON ST FRANCOIS
STE GENEVIEVE
IN ILLINOIS...
RANDOLPH WASHINGTON
.END
Thunderstorm Wind, St. Louis
- When
- April 19, 7:01 PM CST
- Where
- St. Louis County, (Stl)lambert Fld St
- Measured
- 52 kt (60 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.633, -90.450
ASOS at Lambert St. Louis International Airport recorded a wind gust of 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in District of Columbia, April 19, 20021 death · 3 injured · $500,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New York, April 19, 20021 death · 2 injured · 60 kt wind · 7 events
- Flash Flooding and Flooding in Ohio, April 19, 2002$10 million · 1 in hail · 24 events
- Hail and Damaging Winds in Kansas, April 19, 2002$5.0 million · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Ohio, April 19 to 20, 2002$585,000 · F0 · 37 events
- Hail and Damaging Winds in Kansas, April 19, 2002$2.0 million · 55 kt wind · 5 events
- Flash Flooding in Missouri, April 19, 20021 injured · $1.2 million · 5 events
- Damaging Winds in Kansas, April 19, 2002$615,000 · 61 kt wind · 5 events
- Flooding in Missouri, April 19 to 21, 2002$200,000 · 5 events
- Tornado and Flash Flooding in Illinois, April 19 to 20, 20022 injured · F1 · 12 events
- Tornado and Hail in Texas, April 19, 2002$85,000 · F0 · 7 events
- Damaging Winds in New York, April 19, 2002$61,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289846.